| Model Number |
8384423 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/22/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The investigation of the device is in progress.Rw gmbh considers this mdr and complaint open and a follow-up report will be submitted as soon as the investigation is completed and/or additional information become available.Rwmic is submitting this report on behalf of richard wolf gmbh.
Event or Problem Description
On december 23, 2020 ricchard wolf gmbh was informed by rw (b)(6) about a product problem: at the end of the laparoscopy hook broke at the belly during the procedure.The hook was found in the cavity and removed.Without consequences for the patient.
Event or Problem Description
Follow up #1 is to provide device evaluation and investigation of the complaint.
Additional Manufacturer Narrative
The following sections include new or changed information: the customer has complained about a haken-elektrode mono ø 5mm nl 420mm 8384.423.The customer states that the distal application part of the electrode came loose during use.Examinations/analysis: visual examination: the distal application part of the electrode is completely detached from the electrode.There is a fracture surface through the tube proximally behind the welded-in applied part.It is also noticeable that the electrode does not correspond to the specifications given by r.Wolf: 1.The outer diameter of the present electrode is 4.5mm.The outer diameter of the electrode should be 4.9mm+0mm-0.01mm.This results in a clearly visible gap at the handle.2.There is a blue marking ring over the insulation.3.The distal insulation has been loosened for better analysis.It can be seen that the insulation can be detached from the electrode in larger pieces.This behaviour does not correspond to the insulation coating used by r.Wolf.Presumably this is a different insulation material consisting of a heat shrink tube.Evaluation: the electrode does not correspond to the specifications given by wolf and it can be ruled out that the electrode was delivered by r.Wolf in this condition.It can therefore be assumed that the electrode was repaired or modified by an unauthorised party before the complaint was made.This is explicitly forbidden in several warnings in the documents accompanying the product.(see instruction for use ga-s010): important general instructions for use: the product may only be used for its intended purpose and in accordance with the instructions for use by appropriately trained and qualified personnel.Maintenance and repair only by authorised specialists.Only operate the product in the combinations and with the accessories and spare parts specified in the instructions for use.In the instructions for use.Only use other combinations, accessories and wearing parts if they are expressly intended for the intended application and do not impair performance characteristics and safety requirements.Do not modify the product.It is not possible to make a final assessment of the damage caused by the changes made to the electrode, as the material may also have been affected by the changes made.The risk of loss of parts due to possible mechanical overload is also referred to in ga-s010: caution! limited stability of the products! excessive force application leads to damage, impairs the function and thus endangers the patient.Check products immediately before and after use for damage, loose parts and completeness.No missing parts may remain in the patient.Do not use products that are damaged, incomplete or have loose parts.Due to the unauthorised repair, the product no longer complies with the specification of richard wolf.In our view, it is no longer the hook electrode 8384423 from richard wolf.Richard wolf gmbh (rwgmbh) considers this matter closed.However, in the event rwgmbh receives any additional information a follow up report will be submitted to fda.Richard wolf medical instruments corporation (rwmic) submitting report on behalf of rwgmbh.